MAUDE Adverse Event Report: BOVIE MEDICAL CORP. SUCTION COAGULATOR, DISP, HANDSWITCH

BOVIE MEDICAL CORP. SUCTION COAGULATOR, DISP, HANDSWITCH
Model Number SCH08
Medical Device Problem Code Arcing (2583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Complainant alleges "suction cautery was arching off to the side, not connected to any tissue, during our ent (ear, nose, throat) procedure.Faulty equipment.Continued to use device with caution.This has never happened before with the suction cautery product.".
 
Additional Manufacturer Narrative
The device is not available for return.The investigation is ongoing.Once we have additional relevant information, it will be submitted in a supplemental report.
 
Additional Manufacturer Narrative
The device was not returned for evaluation, no pictures were provided, and no lot number was provided.The complaint could not be confirmed, and no root cause was able to be determined.If any additional relevant information is identified, it will be submitted in a supplemental report.

Brand Name
SUCTION COAGULATOR, DISP, HANDSWITCH
Common Device Name
SUCTION COAGULATOR
Manufacturer (Section D)
BOVIE MEDICAL CORP.
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
terry hall
5115 ulmerton road
clearwater, FL 33760
6166987100
MDR Report Key22144751
Report Number3007208013-2025-00022
Device Sequence Number8391879
Product Code GEI
UDI-Device Identifier00607151006525
UDI-Public00607151006525
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K033003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCH08
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age27 YR
Patient SexMale